Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipid Metabolism changes
Dec 19, 2001

I was on a diet study(one of the fish oil studies) and was included due to low cholesterol/good HDL/LDL. Now everything has changed. Chol high/Hdl low/Trig High. Regimen is Viracept/Zerit/DDIEC. Am I going to wind up with atherosclerosis-do we treat this or watch this. Thank you for your time.

Response from Dr. Henry

Your regimen certainly has been associated with elevated lipids. Depending on your past treatment history and how well you are doing on your current regimen, a switch to a different regimen might help (i.e. switch the nelfinavir to abacavir or nevirapine and the d4T to AZT). If you don't have other risk factors for heart disease (smoking, diabetes, family history, hypertension, etc.) then the risk is modest. Careful attention to diet, exercise, and taking low dose aspirin are good generaly recommendations. For eleveated triglycerides fenofibrate can help some. For elevated LDL pravastatin or atorvastatin can help. The ACTG will soon be studying use of long acting niacin in this setting. KH



Previous
Big stomach - small me
Next
Sleeplessness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement